My 17-year-old son just recently got over a bout of Stevens-Johnson syndrome. It didn't involve his skin, only his eyes, very severely, and his mouth, with horrible sores inside his mouth and his tongue. He also had them inside his penis, and it hurt to urinate. He wasn't hospitalized, although he lost 12 pounds, and he seemed to be on the mend. However, now he has aching all over, in his muscles, and even in his finger joints. He also has a few white spots on his hands. Do you suppose this could still be the SJS "running through his system," or could he have developed another type of autoimmune disorder? I'm concerned and am not sure what to do next. Thank you so much.
Unexplained aches and pains with white spots on hands are unlikely to be due to Stevens-Johnson-Syndrome per se, but can be due to extreme weakness after the attack. Good nutrition and diet care may help. However, unexplained aches and pains with white spots coming on and off could be due to fibromyalgia, chronic fatigue syndrome, rheumatoid arthritis, lupus, Crohn’s disease, H pylori infection, anemia, liver disorders, diabetes, hypothyroidism, Vit B12 or Vit D deficiency and due to calcium or magnesium deficiency. It can also be due to sleep related disorders. In men it can be due to low testosterone. Do discuss this with your son's doctor and get him examined. Take care!
Thank you so much for your reply. He is doing better now, and the white spots are now gone. He still has fatigue and aches and pains occasionally, but I think these are on the mend as well. I will keep a watchful eye on these things and bring it up to his doctor if they persist or worsen. Again, thank you for your reply.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.